Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 127, NWS Tallahassee, FL

July 23, 2000Dougherty County, Lee County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 23, 2000, 4:47 PM EDT for Dougherty County, Lee County, Terrell County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 23, 2000, 4:47 PM EDT (20:47 UTC)
Expired
Jul 23, 2000, 5:15 PM EDT
In force
28 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dougherty County, GA, Lee County, GA, Terrell County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 232048
SVRTLH
GAC095-177-273-232115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT SUN JUL 23 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGHERTY COUNTY IN GEORGIA
  LEE COUNTY IN GEORGIA
  EASTERN TERRELL COUNTY IN GEORGIA

* UNTIL 515 PM EDT

* AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
  LINE EXTENDING FROM 5 MILES SOUTHEAST OF DAWSON TO 12 MILES WEST OF
  PUTNEY..MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 515 PM EDT...
  BRONWOOD...SASSER
  ARMENA
  BYNE CROSSROADS...OAKLAND
  SOUTHWEST GA REGIONAL A/P...PALMYRA
  ALBANY...PUTNEY

IF YOU ARE IN THE PATH OF THIS STORM...SEEK REFUGE IN A REINFORCED
STRUCTURE. DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAIN...AND
DANGEROUS LIGHTNING ARE LIKELY.


LAT...LON 3186 8439 3144 8433 3144 8413 3148 8408
          3161 8409

TURNAGE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:40 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 23, 1:40 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT SUN JUL 23 2000

CURRENTLY: 17Z MSAS ANALYZED Q-STRNY BOUNDARY NEAR AN AGS-MCN-GZH
LINE. LOW PRESSURE WAS SITUATED BETWEEN CSG & MCN...W/ SURFACE
TROUGHS OVER THE NRN/NERN GULF. WINDS WERE GENERALLY W-SW 5-10
KT...VRBL & GUSTY NEAR TSTMS. WSR-88D/S SHOWED ACTIVE CONVECTIVE
CLUSTER OVER THE FL BIG BEND EXTENDING SSWWD INTO THE NE GULF. TLH
HAS RECORDED 1.33" IN THE PAST 45 MINUTES W/ STRONG CELL OVERHEAD.
CELL MOTION WAS NE AT 10-15 KT. NRN EDGE OF ACTIVITY WAS ADVANCING
INTO EXTREME S GA. AREAS VOID OF SIG CLOUD COVER/PCPN HAD WARMED
INTO THE UPPER 80S TO NEAR 90. SOME CU FORMING OVER THESE AREAS &
EXPECT SHWRS/TSTMS TO DEVELOP QUICKLY BY MID AFTN. POTENTIAL STILL
EXISTS FOR ISOLD WET MICROBURSTS/DAMAGING WINDS W/ STRONGEST TSTM
CELLS...THUS SPC HAS INCLUDED OUR CWFA IN A SLGT RISK THRU EARLY
EVE.

SHORT RANGE/ZFP: 12Z MODELS IN DECENT AGREEMENT W/ STATIONARY UPPER
RIDGE OVER 4-CORNERS OF SWRN CONUS W/ SERIES OF SHORT WAVES RIDING
OVER RIDGE INTO MEAN UPPER TROUGH WHICH MOVES SLOWLY EAST FROM LOWER
MS VALLEY INTO TN VALLEY & GULF COAST STATES. MANUAL PROGS SHOW Q-STNRY
FRONT JUST NW OF OUR CWFA W/ SERIES OF SURFACE WAVES RIDING E/NEWD
ALONG IT. THE AIRMASS SOUTH OF THIS BOUNDARY WILL REMAIN VERY MOIST
& UNSTABLE (PWATS FROM 1.8-2.0"...LI/S -2 TO -4 & UNMODIFIED CAPES
FROM 1500-2500 J/KG). SOME DIFFERENCES EVIDENT W/ RESPECT TO QPFS.
12Z AVN INITIALIZED BEST W/ CONVECTION OVER FL CWFA & AVERAGE QPFS
OF 0.50-1.00". ETA NOT TOO FAR BEHIND W/ ITS QPF SOLUTION W/
0.50-0.75". NGM DRIEST OF THREE...WHICH BUILDS 500 MB HEIGHTS OVER
ERN U.S. FROM 24-48 HRS. WILL FOLLOW AVN POPS THIS FCST W/ SLIGHT
DECREASE IN POPS ON TUE SUPPORTED BY SOME DRYING OF THE MID LEVELS
(500-700 MB). FOR TONIGHT...CHANCE-GOOD CHANCE POPS BIG BEND/S GA ZONES
BORDERING FL...LOW CHANCE ELSEWHERE. MON...CHANCE DHN & ABY AREAS...
GOOD CHANCE PAM/PFN...LIKELY VLD/TLH/CTY. MON NIGHT...SLGT CHANCE
ALL BUT TLH/VLD AREAS (30%). TUE...CHANCE DHN/ABY AREAS...GOOD
CHANCE ELSEWHERE. LITTLE DAY-TO-DAY TEMP CHANGE THRU 48 HRS W/ BLEND
OF FAN/FWC NUMBERS.

MEDIUM RANGE/EFP: 00Z MRF SHOWS SPLIT RIDGE PATTERN W/ WEAK TROUGHINESS
& DAILY SEA BREEZE CIRCULATIONS TO MAINTAIN NEAR CLIMO POPS & TEMPS.

FIRE WEATHER: MOIST ONSHORE FLOW OFF GULF & CONSIDERABLE CLOUD COVER
WITH KEEP MAXIMUM TEMPERATURES AT OR BELOW 90 DEGREES AND MINIMUM
RELATIVE HUMIDITIES ABOVE FIRE WEATHER THRESHOLDS THRU MON.

MARINE: W/ SFC BNDRY N OF MARINE AREA AND UPPER TROF SITUATED OVER
GULF...GENERALLY SWLY WINDS 10-15 KTS & SEAS 2-3 FT SHOULD DOMINATE
THE NEXT 36 HRS. WIND & SEAS HIGHER NEAR WDLY SCT-SCT TSTMS.

PRELIMINARY TEMPS/POPS FOLLOW. COMMENTS WELCOME.

TLH 071/090 071/090 4635
PFN 075/087 075/087 3525
DHN 072/090 071/091 3424
ABY 072/091 071/091 3424
VLD 072/090 071/091 3635

.TLH...B
AL...NONE.
GA...NONE.
FL...NONE.

MAJ

In the hours before

Special weather statement, Jul 23, 10:50 AM EDT, 5 hours 57 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-231550-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 AM EDT SUN JUL 23 2000

...A FIRE ALERT REMAINS IN EFFECT FOR ALL OF SOUTHEAST ALABAMA
TODAY...
...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

IN SOUTHEAST ALABAMA...A FIRE ALERT REMAINS IN EFFECT TODAY. FOR
SPECIFIC INFORMATION ABOUT THE FIRE ALERT OR WILDFIRES...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION OR VISIT THEIR WEB SITE AT
HTTP://WWW.FORESTRY.STATE.AL.US.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR THE ENTIRE AREA. A
NEARLY STATIONARY FRONT ACROSS CENTRAL ALABAMA AND GEORGIA WILL
INTERACT WITH THE AFTERNOON GULF SEA BREEZE AND AN INCREASINGLY MOIST
AND UNSTABLE AIRMASS TO TRIGGER SCATTERED TO NUMEROUS
THUNDERSTORMS...A FEW WHICH MAY REACH SEVERE LIMITS. THE MAIN THREAT
FROM THESE STORMS WILL BE DAMAGING WINDS. FREQUENT LIGHTNING...VERY
HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR AND HAIL ARE
ALSO EXPECTED.

STORM SPOTTERS...EMERGENCY MANAGERS AND LOCAL AMATEUR RADIO OPERATORS
SHOULD REMAIN ALERT FOR POSSIBELE SEVERE WEATHER THIS AFTERNOON.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:10 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee20 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.